# SDR 96ZZZX4950

- Difficulty date: June 10, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N6387X
- Make and model: Cessna 402B
- Aircraft serial: 402B1350
- System (JASC): 5720 · Wing Miscellaneous Structure
- Part: Bulkhead
- Part number: 0823400109
- Condition: Cracked
- Location: Tip Tank Mount
- Part time: 3,450 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING SCHEDULED INSPECTION, BULKHEAD WAS FOUND CRACKED AND BUCKLED AT UPPER INBD ATTACHMENT TO FUEL TANK.  INITIAL CRACK APPEARS TO HAVE STARTED AT RIVET HOLE ON FLANGE ATTACHING TANK SKIN TO BULKHEAD.  THIS RIVET HOLE HAD INSUFFICIENT EDGE DISTANCE.  CRACK PROGRESSED TO NUTPLATE FOR BONDING STRAP ATTACHMENT AND BEYOND.  THE WEAKNESS CAUSED TWO MORE CRACKS AT UPPER ATTACHMENT OF BULKHEAD TO TANK & SUBSEQUENT BUCKLING.  THE AFT TIP TANK ATTACHMENT HAD LOST 50 PERCENT OF ITS INTEGRITY AND WAS IN DANGER OF FAILURE.  BULKHEAD WAS REPLACED.
